Alert archive / California / Wind Advisories in 2006

Wind Advisory 10, NWS Sacramento, CA

April 11, 2006

NWS Sacramento, CA issued this wind advisory at Apr 11, 2006, 12:42 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2006, 12:42 PM PDT (19:42 UTC)
Expired
Apr 11, 2006, 9:53 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 111942
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1242 PM PDT TUE APR 11 2006

...GUSTY WINDS WILL CONTINUE INTO TONIGHT...

.A POWERFUL STORM SYSTEM OFF THE CALIFORNIA COAST WILL CONTINUE
GUSTY WINDS ACROSS THE AREA. SOUTHEAST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL BE STRONGEST ALONG THE WEST SIDE
OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...AS WELL AS
THROUGH CANYONS AND OVER RIDGES. WIND GUSTS OVER 50 MPH ARE
POSSIBLE IN THESE AREAS. WINDS WILL SUBSIDE OVERNIGHT.

CAZ016>019-064-120600-
/O.NEW.KSTO.WI.Y.0010.060411T1942Z-060412T0600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1242 PM PDT TUE APR 11 2006

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
INTO TONIGHT. WIND GUSTS OVER 50 MPH ARE POSSIBLE ALONG THE WEST SIDE
OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...AS WELL AS
OVER ANY RIDGES OR ANY ELEVATED TERRAIN. WINDS WILL SUBSIDE
OVERNIGHT.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SG
1 follow-up statement
000 
WWUS76 KSTO 120453
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
953 PM PDT TUE APR 11 2006


CAZ016>019-064-120600-
/O.CAN.KSTO.WI.Y.0010.000000T0000Z-060412T0600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
953 PM PDT TUE APR 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE CENTRAL VALLEY AN DELTA HAVE DECREASED THIS
EVENING...AS THE PRESSURE GRADIENTS HAVE RELAXED. SOUTHEAST WINDS
AT 5 TO 15 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH
LOCALLY GUSTY CONDITIONS POSSIBLE AT TIMES. THEREFORE...THE WIND
ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:45 AM PDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 11, 9:45 AM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 AM PDT TUE APR 11 2006

.DISCUSSION...
UPPER LOW 475 MILES WEST OF EKA HAS MOVED LITTLE IN THE LAST SEVERAL
HOURS. ENHANCEMENT SEEN ALONG THE CALIFORNIA COAST AS VERY
STRONG UPPER DIVERGENCE FROM 120KT JET PIVOTS AROUND THE LOW. HEAVY
RAIN WILL MOVE ONTO THE COAST LATER THIS MORNING. A SHORT WAVE
BROUGHT PERIODS OF RAIN TO THE AREA EARLIER. PRECIPITATION HAS
TURNED MORE SHOWERY IN CENTRAL CALIFORNIA. FRONTAL BAND FORECAST TO
STALL OVER NORTHERN CALIFORNIA WHICH WOULD MEAN A PROLONGED PERIOD
OF MODERATE TO HEAVY PRECIP OVER MUCH OF THE CWA LATER TODAY THROUGH
TOMORROW...ESPECIALLY FROM THE NORTHERN SACRAMENTO VALLEY
WESTWARD. AS THE LOW SLOWLY DROPS FARTHER SOUTH...STRONG LOW LEVEL
JET WILL FOCUS PRECIPITATION IN THE NRN SAC VALLEY. STRONG UPPER
DIVERGENCE  / LOW LEVEL CONVERGENCE COUPLET WILL BE OVER THE REGION
TONIGHT AND TOMORROW. BUFKIT HAS OVER 2 INCHES OF RAIN THIS
AFTERNOON THROUGH TOMORROW AFTERNOON UP NORTH. FORECAST AMOUNTS DROP
OFF RAPIDLY AS YOU GO FARTHER SOUTH...HOWEVER MOISTURE PLUME
ENCIRCLING THE LOW WITH TPW VALUES ARE A LITTLE OVER AN INCH.
THEREFORE EXPECT PRECIP ESTIMATES TO BE SOMEWHERE IN THE ONE INCH
RANGE AT LOWER ELEVATIONS AND AROUND DOUBLE THAT IN OROGRAPHICALLY
AIDED AREAS. UPPER LOW CONTINUES TO SHIFT SOUTHWARD THROUGH
WEDNESDAY AFTERNOON AND BY WEDNESDAY EVENING MAIN BOUNDARY FORECAST
TO BE SOUTH OF OUR AREA.

OROGRAPHICALLY ENHANCED PRECIP OVER THE SIERRA IS PRODUCING ENOUGH
SNOWFALL FOR CHAIN REQUIREMENTS THIS MORNING ON INTERSTATE 80. SNOW
ADVISORY LOOKS GOOD FOR THE SIERRA...THOUGH SNOW LEVELS LIKELY TO
RISE LATER TODAY TO 6000 FEET OR ABOVE. WILL RE-ASSESS THIS FOR THE
AFTERNOON...AS WELL AS THE WINTER WX ADVISORY FOR THE SHASTA-TRINITY
MOUNTAINS.

LOW DROPS FARTHER SOUTH WEDNESDAY AFTERNOON AND WE SHOULD SEE A
DRYING TREND...HOWEVER OROGRAPHIC SHOWERS MAY CONTINUE IN THE
SIERRA INTO THURSDAY. 12Z NAM IS MUCH FARTHER SOUTH WITH THE LOW
THAN THE GFS AS IT MOVES INLAND.  FOR NOW PREFER THE GFS TRACK AND
WILL LEAVE CHANCES OF RAIN AND MOUNTAIN SNOW IN THE FORECAST
THURSDAY AND FRIDAY.  GFS ALSO APPEARS MORE REASONABLE WITH THE
STRENGTH OF THE LOW MOVING INTO THE PACIFIC NORTHWEST LATE SATURDAY
AND SUNDAY. MORE WET WEATHER WILL BE ON TAP LATER THIS WEEKEND. SG

&&

.AVIATION...
MAINLY VFR CONDITIONS IN THE VALLEY AND DELTA AREAS THIS MORNING.
EXPECT MVFR CONDITIONS TO INCREASE WITH THE APPROACH OF A STRONG
COLD FRONT. BY AFTERNOON...EXPECT ISOLATED TO WIDELY SCATTERED HEAVY
SHOWERS OR THUNDERSTORMS THAT WILL BRING LOCAL IFR CONDITIONS DUE
TO LOW VSBY AND CIGS MAINLY AFT 18Z.  MAINLY LIFR CONDITIONS ON THE
WEST SLOPE THROUGH TOMORROW WITH SNOW LEVELS 4500 TO 5500 FEET TODAY
RISING THIS EVENING TO AROUND 5500 TO 6500. GUSTY SOUTHERLY WINDS UP
TO 35 MPH ARE POSSIBLE TODAY IN THE SAC VLY...WITH STRONGER GUSTS IN
THE MTNS. LAM

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...FLOOD WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE
COUNTY-NORTHERN SACRAMENTO VALLEY-SHASTA LAKE AREA / NORTHERN SHASTA
COUNTY-SOUTHERN LAKE COUNTY...

...FLOOD WATCH FOR LEVEE BREAKS UNTIL 5 PM FRIDAY FOR LOWER SAN
JOAQUIN RIVER SYSTEM...

...WINTER WEATHER ADVISORY THIS AFTERNOON THROUGH WEDNESDAY MORNING
ABOVE 4500 FEET MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN
LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-

...SNOW ADVISORY THROUGH WEDNESDAY AFTERNOON ABOVE 5000 FEET FOR
WESTERN PLUMAS COUNTY/LASSEN PARK AND THE WEST SLOPES OF THE
NORTHERN SIERRA NEVADA.

&&
Hazardous weather outlook, Apr 11, 7:00 AM PDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT TUE APR 11 2006

CAZ013>019-063-064-066>069-121400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A MOIST LOW PRESSURE SYSTEM OFF THE COAST OF NORTHERN CALIFORNIA
WILL SEND BANDS OF PRECIPITATION INTO THE NORTH STATE TODAY THROUGH
WEDNESDAY. THE HEAVIEST PRECIPITATION WILL OCCUR AS A BAND OF
HEAVIER PRECIPITATION ASSOCIATED WITH THE LOW MOVES ONSHORE THIS
AFTERNOON. THIS BAND WILL BE LEFT STALLED OUT OVER THE NORTHERN
PORTION OF THE STATE THROUGH AT LEAST MID DAY WEDNESDAY. THIS WILL
CAUSE A PROLONGED PERIOD OF MODERATE TO OCCASIONALLY HEAVY RAIN AND
MOUNTAIN SNOW. IN ADDITION...THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AS THE FRONTAL BAND MOVES INTO THE AREA.

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

RAIN AND MOUNTAIN SNOW ARE EXPECTED TO CONTINUE THROUGH MUCH OF
WEDNESDAY AS THE MAIN UPPER LOW DROPS SOUTHWARD OFFSHORE. A BRIEF
BREAK IN THE WET PATTERN IS EXPECTED ON THURSDAY BEFORE MORE
PRECIPITATION MOVES INTO THE AREA FRIDAY AND THROUGH THE WEEKEND.

* FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:10 AM PDTSnow AdvisorySTO37 hr
Apr 11, 4:10 AM PDTWinter Weather AdvisorySTO23 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.